Ask a doctor

Head Ache After a Botox Injection?

5 days ago I receieved about 16 units of Botox into my vertical frown lines right above my nose. This was my 4th time having botox and the previous 3 times I had no problems. This time my nose and forehead hurt causing a headache. Previously the injections were spread more widely over my forehead and above the eyebrows. It feels like pulling the muscles above my eyebrows all the way to my temples. It hurts less when my forehead is relaxed, e.g. first thing when I wake up in the morning.

Doctor Answers (6)

Headache after Botox can usually last a few days

+2

A headache after Botox injection is not that uncommon and can last a few days.  It is actually not related to Botox but the injection because injection saline in similar areas can produce headache as well.  I would take tylenol and it should get better.  If not, call your doctor.  Steve Weiner, MD, Facial Plastic Surgeon, Destin. 


Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Botox injections in Los Angeles

+1

A headache can occur after Botox injections but fortunately, they resolve quickly. We perform many Botox and Xeomin injections and infrequently see complications. Raffy Karamanoukian Los Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 46 reviews

Headache after botox

+1

Very mild headache after botox is not unusual and is considered a normal reaction. In your case it sounds like the needle sticks caused a bit of soreness probably from small bruise or injury from the needle. A bruise or mild skin injury would also hurt more when you move the area such as when you raise your eyebrows.

Elizabeth F. Rostan, MD
Charlotte Dermatologist
4.5 out of 5 stars 11 reviews

You might also like...

Headache after Botox

+1

A slight headache immediately after injection of Botox that lasts a few days is actually fairly common. These headaches usually subside after a day or two with no other side effects. It is common that people who experience headaches with their first Botox injection may have one after repeated injections to the same area. I would not be concerned about this unless the headache persists longer than a week.

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Headaches from Botox

+1

Rarely, a patient can get a headache after getting Botox. it may linger for a couple of  days. Feel free to take something such as Aspirin or Tylenol,. if it persists. let your doctor know.

It soulds like your headache may be a bit positional and you may need a few extra units to release the tension.Be sure to communicate with your doctor.

 

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Headache after Botox injection

+1

While the needle sticks themselves can cause a headache, it sounds as if the muscles that were not treated with Botox may be causing a tension headache.  Go see your doctor.  They may be able to put a small amount of toxin in the muscles you didnt treat this visit and help relax the tension.

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.